MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Catalog Number 9-PDA-005
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2024, an 8-6mm amplatzer duct occluder was chosen for implant using a 6f amplatzer torqvue delivery system to close a patent ductus arteriosus (pda).It was difficult to connect the loader to the delivery sheath.There was also resistance while advancing the occluder into the delivery sheath.The occluder was deployed in the pda, and the device had a cobra deformation.The device was retracted back into the delivery sheath.There were no bend or kink in the delivery system.The devices were exchanged with another 8-6mm amplatzer duct occluder and another 6f amplatzer torqvue delivery system, and the device was successfully implanted.The patient status was reported to be stable.
 
Additional Manufacturer Narrative
An event of advancement difficulty loader to the delivery sheath and device deformity was reported.The device was returned to abbott for investigation and the device met dimensional and functional specifications when analyzed under non-physiological conditions.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.The cause of the reported event could not be conclusively determined.Per the information available abbott cannot further speculate on why the reported event occurred.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER DUCT OCCLUDER
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20429076
Report Number2135147-2024-05028
Device Sequence Number20735050
Product Code MAE
UDI-Device Identifier00811806011127
UDI-Public(01)00811806011127(17)280430(10)9075510
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-PDA-005
Device Lot Number9075510
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by Manufacturer11/12/2024
Initial Report FDA Received Date10/11/2024
Supplement Report FDA Received Date11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER TORQVUE DELIVERY SYSTEM, 9-ITV06F180/80
Patient SexUnknown